MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602; CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602; CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL
Model Number 003500-0050-666
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 11/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a ct lucia 602 was placed, however, the haptic was spinning at the optical junction and could not orient in the reverse s configuration.Thus, the lens was removed.A second attempt was not attempted due to patient having excessive edema in the eye from trying to position the first lens.A monarch ejector and b cartridge was used to load the lens.No additional information provided.The device is not being sent back thus a proper device analysis could not be completed nor the reported issue confirmed.It was mentioned by the customer that there was no damage noted during preparation for use indicating a product quality issue did not contribute to the reported issues.Additionally, it was stated that the customer is using a monarch ejector and b cartridge.Our lenses are intended to be implanted using, r28 zeiss injector and z28 cartridge.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factor may have cause or contributed to the damage haptic is but is not limited to: lens placement technique; accessory device support; poor handling during folding and inserting.Risk assessment has been reviewed within the technical file for hydrophobic lens.Risk assessment identifies damage of iol optic and/or haptic to potentially occur because of the use of an inappropriate surgical instrument or improper handling or improper implantation technique.This is seen as a reasonably foreseeable misuse that may result in additional surgery because of impaired vision; and potential iol explantation.This is considered as a serious severity of damage that may result in injury or disability which requires surgical intervention.The likelihood of occurrence is estimated to be occasional.The resulting risk is deemed acceptable.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.
 
Event or Problem Description
It was reported that a ct lucia 602 was placed, however, the haptic was spinning at the optical junction and could not orient in the reverse s configuration.Thus, the lens was removed.A second attempt was not attempted due to patient having excessive edema in the eye from trying to position the first lens.A monarch ejector and b cartridge was used to load the lens.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key15973898
Report Number3010126268-2022-00033
Device Sequence Number5692996
Product Code HQL
UDI-Device Identifier00843045100874
UDI-Public(01)00843045100874(17)260731
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number003500-0050-666
Device Catalogue Number003500-0050-666
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Initial Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown